ADAMS COUNTY, Colo. (KDVR) — The district attorney for the 17th Judicial District is issuing a strong warning after five people were found dead of a suspected overdose in an apartment on Sunday.

District Attorney Brian Mason said based on the scene, fentanyl-laced cocaine is suspected to have killed five adults.

“It appears they ingested fentanyl. Fentanyl is not typically something that a user would ingest in a line. So I think they probably thought they were taking cocaine,” Mason shared. “I can tell you this loud and clear: No drug is safe right now.”

The DA said he is intent on finding the source of the deadly drugs so no one else dies. He also said finding the source will be a longshot.

The University of Colorado Boulder said to look for the following signs for a fentanyl overdose:

  • Pinpoint (small) pupils
  • Shallow or no breathing
  • Blue or grayish lips/fingernails
  • No response to stimulus (i.e. being pinched)
  • Gurgling/heavy wheezing or snoring sound

CU Boulder said if signs of an overdose are present:

  • Ask if the person is alright and look for a response
  • Make a fist, and use your knuckles to apply downward pressure to their sternum (do not hit them); this is a test to see if they respond to the pain stimulus

If they do not respond, CU Boulder said to:

  • Call 911
  • Administer Naloxone if available*
  • Start CPR

“Naloxone, or Narcan, is a drug that can temporarily reverse the effects of an opioid overdose by helping a person start breathing again. Naloxone does not cause harm when used on a person that is not experiencing an overdose, so if in doubt, use it,” CU Boulder said.

“Naloxone only works for 30-90 minutes, so it is important to call 911 before administering it, as the person can go back into an overdose even after the Naloxone is administered. They will also need immediate medical attention when the Naloxone wears off.”